Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 6, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Nov 26, 2019, 12:50 PM EST for 33 counties in Kentucky. It took effect at Nov 27, 2019, 6:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 12:50 PM EST (17:50 UTC)
- In effect from
- Nov 27, 2019, 6:00 AM EST
- Expired
- Nov 27, 2019, 7:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS73 KJKL 261750 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1250 PM EST Tue Nov 26 2019 ...Potent Storm System To Produce Strong Wind Gusts Wednesday... .A potent storm system moving through the Upper Midwest and into the Great Lakes will drive a cold front through the Ohio Valley late tonight and Wednesday, producing strong gusty winds across the region. Southerly surface winds will increase ahead of the cold front and will create gusts of 35 to 45 mph over much of the Commonwealth, including eastern Kentucky. Winds are expected to continue to gust out of the west behind the cold front to between 35 and 45 mph for a period of time into early Wednesday evening. Winds will then taper off through the remainder of the overnight period. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270400- /O.NEW.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1250 PM EST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds of 10 to 20 mph with gusts up to 45 mph can be expected. These winds will turn more to the west on Wednesday afternoon and continue into the evening. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 6 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GREIF
5 follow-up statements
668 WWUS73 KJKL 270306 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1006 PM EST Tue Nov 26 2019 ...Potent Storm System To Produce Strong Wind Gusts Wednesday... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- /O.CON.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1006 PM EST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds of 10 to 20 mph with gusts up to 45 mph can be expected. These winds will turn more to the west on Wednesday afternoon, before gradually diminishing in the evening. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...From 6 AM to 7 PM EST Wednesday. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GREIF/GEOGERIAN
986 WWUS73 KJKL 270934 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 434 AM EST Wed Nov 27 2019 ...Potent Storm System To Produce Strong Wind Gusts Today... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271800- /O.CON.KJKL.WI.Y.0006.191127T1100Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 434 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Gusty winds out of the Southwest increasing to 15 to 25 mph through the morning, before becoming west 15 to 25 mph in the afternoon. Wind gusts will peak between 40 to to 50 mph. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...Through 7 PM EST this evening. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs and even a few trees could be blown down, possibly leading to instances of power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects and allow extra time to reach your destination. && $$ JP/SHALLENBERGER
353 WWUS73 KJKL 271645 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 1145 AM EST Wed Nov 27 2019 ...Potent Storm System Producing Strong Wind Gusts Today... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280000- /O.CON.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1145 AM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Gusty winds out of the Southwest will become more westerly at 15 to 25 mph in the afternoon. Wind gusts will peak between 40 to to 50 mph with some isolated reports higher than that. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...Through 7 PM EST this evening. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs and even a few trees could be blown down, possibly leading to instances of power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SHALLENBERGER/GREIF
599 WWUS73 KJKL 272110 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 410 PM EST Wed Nov 27 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272300- /O.CON.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 410 PM EST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Winds generally out of the west will gust to 40 mph into the first part of this evening. * WHERE...Portions of east central, northeast, south central and southeast Kentucky. * WHEN...Through 7 PM EST this evening. * IMPACTS...Winds this strong could blow around unsecured objects. Tree limbs and even a few trees could be blown down, possibly leading to instances of power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor items. && $$ GREIF
402 WWUS73 KJKL 272358 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 658 PM EST Wed Nov 27 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280100- /O.EXP.KJKL.WI.Y.0006.000000T0000Z-191128T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 658 PM EST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds have diminished significantly, and the trend for lighter winds will continue through the night. $$ HAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:25 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 26, 10:25 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1025 AM EST Tue Nov 26 2019 .UPDATE... Issued at 1025 AM EST TUE NOV 26 2019 14z sfc analysis shows high pressure quickly retreating to the east in the face of a potent and deep low coming out of the Southern Plains. Already the pressure gradient is increasing through the area with southeast winds picking up to between 5 and 10 mph with higher gusts anticipated to start kicking in shortly. The clouds are approaching from the west ahead of the main weather system while sunshine is still holding on in the east. Temperatures have rebounded from the chilly morning lows - especially in the valleys - with readings in the low 50s for the open areas and on ridges but still in the mid 40s in the valleys. Dewpoints meanwhile are generally in the upper 30s but expected to moisten further through the day. Have updated the forecast mainly to add in the latest obs and trends for the T/Td and Sky grids. These updates have been sent to the NDFD and web servers. Will be evaluating the potential for a wind advisory later this afternoon. UPDATE Issued at 722 AM EST TUE NOV 26 2019 Issued an update to the grids to input the latest observations and trend them into the mid morning hours. Overall, the forecast is on track. && .SHORT TERM...(Today through Wednesday) Issued at 503 AM EST TUE NOV 26 2019 Current surface analysis across the region features high pressure centered to the southeast over GA. This will keep dry weather in place for eastern Kentucky through much of today. In addition, upper level cloud cover has been kept to the west quite well allowing for lows this morning to drop into the upper 20s in some locations. In some locations, a 15 degree ridge to valley temperature difference was in place. Through the day, mid and upper level cloud cover will begin to move into the area. The upper level pattern still supports a potent low pressure system deepening over the Plains. Current satellite shows the low center over CO along with an active subtropical jet highlighted by the colder cloud tops extending from the Baja region all the way into TX and OK. This setup verifies the model runs leading up to the event. Rapid deepening will occur today over the central Plains as a 145 knot jet streak rounds the base of the trough over KS and OK. The strong low then continues to track northeast into the Midwest as increasing southerly flow advects warm and moist air northward. As the system approaches the area, a brief period of southeast winds at the surface may delay the onset of showers moving into eastern Kentucky. Thus, most of eastern Kentucky will remain dry until 00Z. With warm and moist air advecting north, hourly temps will become nondiurnal with surface temps increasing through the night. Saturation of the column will occur after 00Z with showers moving across eastern Kentucky after 00Z. Model soundings indicate some instability as the cold front approaches along with some isentropic lift as the low level jet moves into the area. Have added a brief period of thunder in the 09z to 12Z period. The axis of strongest winds aloft as the cold front approaches will push into the OH Valley by 12Z Wednesday. As the area of stronger winds moves through, showers along and ahead of the cold front will be capable of bringing 35 to 45 mph winds to the surface. Even as the front moves through by Wednesday afternoon, model soundings show the top of the mixing layer still mixing down some 50 knot winds into Wednesday afternoon and Wednesday evening. Winds will still be gusting from 35 to 45 mph with some higher gusts still possible and mainly in the higher terrain. Thus, will continue to mention the scenario in the HWO and SPS. Colder air will quickly filter in behind the front with temperatures falling into the upper 40s by late Wednesday afternoon. Thus, will expect a nondiurnal temperature trend for Wednesday afternoon. The only other factor will be the rainfall, rainfall amounts will be up to 0.75 inches at most. The lack of rainfall is mainly due to the speed and progression the system moves through eastern Kentucky. Overall, a Wind Advisory will need to be issued today for a windy and active pattern. .LONG TERM...(Wednesday night through Monday) Issued at 455 AM EST TUE NOV 26 2019 The period is expected to begin with a ridge from the Gulf of Mexico to Bahamas vicinity with an axis of this ridging extending north into the MS Valley, an upper level low in the eastern Great Lakes and a trough over the western Conus and portions of the eastern Pacific with a strong upper level low centered over OR moving through the trough. At the surface, a low pressure system is expected to be centered in the Western Great Lakes/St Lawrence Valley vicinity with a trailing cold front approaching the east coast. A ridge of high pressure at the surface is expected to extend from the norther to Central Plains to mid South regions. The upper level low is expected to depart to the north and east Wed night into Thu as the axis of upper level ridging moves east of the MS Valley and into the eastern Conus while the trough continues to slowly work across the western Conus. The axis of the upper level ridge should gradually move east of the Commonwealth by early on Saturday and near the eastern seaboard by late Saturday evening. Meanwhile, the upper low moving through the western Conus should emerge into the Plains Friday night into early on Saturday. A significant return flow of moisture should occur ahead of this upper low as the ridge axis moves east and the upper level winds trend toward southwest and weaker shortwaves move into the OH Valley within this flow. The sfc low associated with this system should reorganize/develop in the lee of the Rockies Friday into Friday night, as it tracks from the Plains and into the Great Lakes through Saturday night. The cold front with this system should cross East KY Saturday night to early on the system. This sfc system should near the eastern seaboard on Sunday and probably redevelop near the coast before tracking out into the Atlantic. The upper level low meanwhile should track east or east southeast on Sunday into Monday and move across the OH Valley and Appalachians. The period is expected to begin on the dry side with high pressure dominating Wed night into Thu. Some uncertainty exists from later Thu night through Fri evening as to moisture depth and presence of forcing or lack thereof. At the very least, periods of clouds are anticipated from later Thu night to Friday evening due to an increases in mid and upper level clouds as weaker disturbances move through in the increasingly southwest flow. Spotty light rain or rain showers could occur during this time, but confidence is not high. The 0Z ECMWF remains dry below 700 mb during that time, while the 0Z GFS and 0Z NAM had more lower level moisture during the same period. Low chance to chance pops were in the blended guidance while the GEFS plumes suggest dry or mostly dry weather through Friday evening. As previously mentioned low pressure system and upper level system begin to approach and moisture increases, further chances for rain will increase from Friday night into Saturday. Chances for rain will peak on Saturday and into Saturday night as the front nears and moves across eastern KY. As this system moves through, another round of gusty winds over 30 mph will be possible. Colder air will move into the region on Sunday behind the front. With the upper level low moving from the OH Valley to the Appalachians, additional showers will be possible from Sunday into early on Monday as lapse rates increase and low level winds become more upslope. 850 MB temperatures are expected to bottom out somewhere near -5C from Sunday night into Monday. Some of the guidance such as the 0Z GFS and 0Z GEFS mean suggest a bit colder airmass is possible. This cooling aloft and lingering low level moisture should eventually lead to the threat for snow showers from Sunday evening into early on Monday. Light accumulations appear possible in this scenario, especially on ridgetops, and particularly at elevations above 2000 feet. Temperatures should begin the period a few degrees below normal, but moderate ahead of the cold front to end the week. Below normal temperatures should again return to end the period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 723 AM EST TUE NOV 26 2019 Expect VFR conditions to begin the period at the TAF sites. A few spots of patchy fog are possible this morning in the river valleys but this will dissipate by mid morning. Mid and upper level cloud cover will be on the increase today ahead of a strong cold front. Lower level cloud decks nearing MVFR will arrive tonight with showers after 00Z. Lower cigs and reduced vis will occur at the TAF sites between 06Z and 12Z with the approach of the heavier rainfall. In addition to the rainfall, winds will gust out of the south and southwest this evening up to 35 knots. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...SHALLENBERGER LONG TERM...JP AVIATION...SHALLENBERGER
Hazardous weather outlook, Nov 26, 6:27 AM EST, 6 hours 23 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Jackson KY 627 AM EST Tue Nov 26 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271215- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 627 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Winds will become gusty late tonight as a strong cold front moves into the area. Some gusts will reach 30 to 40 mph at times. A thunderstorm or two will be possible late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. As a strong cold front sweeps through the area, winds gusting to between 35 and 45 mph will be possible through the day on Wednesday. Colder air will return to end the upcoming weekend and some snow showers are possible. These snow showers could lead to some light accumulations from Sunday night into Monday morning, especially for locations above 2000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SHALLENBERGER/JP
Nearby
Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.